Accutane & Vaginal Dryness, Low Libido, Inability to Orgasm
I took accutane for about 3-4 months, but I've been off of it for over a year. Before I took accutane, I was constantly wet - I would actually have to change underwear once or twice a day. I had an extremely high libido and orgasmed quickly. While on accutane, if my boyfriend and I would try to have sex, it would be so dry it felt like sandpaper and I would end up convulsing with tears it was so painful and frustrating. I thought it would change...and it somewhat did after I stopped taking the drug. About a month after I stopped taking accutane I was better. Now, I am able to have sex....but in order for him to even enter me we have to use lubrication (I can't get wet and even when I do it doesn't last long at all). I feel like having sex somewhat but it's no longer a strong desire and I often am unable to orgasm. It is so frustrating that I'm almost in tears writing this. Can anyone help me?? I'm so desperate....I need my life back! I'm only 19 years old :(. Please help me anyone
Hi. Accutane works by shrinking the sebaceous (oil) glands in the skin. They grow back very slowly, by which time the patient has nearly always outgrown their tendency for acne. Accutane can also affect hair, lips, eyes, nose and vagina. Skin can be fragile for up to 6 months after finishing Accutane. However, it is very unusual to still be experiencing vaginal dryness after a year.
Have you changed anything else, method of birth control for example?
Using a fruit-flavored lubricant will make it feel more sexy and less clinical than using something like KY Jelly.
Make an appointment with your doctor, as it is unusual for this problem to persist after stopping Accutane.
I am having the exact same problem. Like you, I was constantly wet with a healthy sexual appetite. Accutane has changed this drastically. I have very low sexual desire and absolutely no natural lubrication even with stimulation. Have you had any resolution? I've been off of accutane (sotret) for 2 months and only took a very low dose before stopping treatment after about a month due to joint pain. I've never had any vaginal issues, and have always been very sexually healthy, and now, I feel so helpless. Anyone have any suggestions?
I took Accutane 14 years ago and have the same problem with vaginal dryness. Using intravaginal lubricant creates an unbearable stinging sensation both in the vagina and on the vestibule. The only lubricant that is remotely tolerable is Replens which is not covered by drug plans and is extremely expensive. I have been in two long term relationships in my life - both which ended as a result of this problem. I wish I would have known about this prior to using this medication as a teenager. I wish I had advice for those who are having this problem.
I am on Accutane for a second time, and the first time I was still a virgin. Now I have been on it for almost a month and I am experiencing pain during sex, and bleeding. My skin is very dry and I have an issue of vaginal dryness. I'm terrified that it will not go away after stopping taking the medication. Dry skin is the only other side effect I suffer from. I'm only 17 so I hope that this does not stay with me forever. I think i'm going to ask my dermatologist about it and maybe she will give me a way to help with the problem.
Can you please tell me if the effects of vaginal dryness after accutane are permanent. I've been on it for 6 months and finished my course yesterday. But 3 days ago I had stimulation and sex and it was dry down there and the sex hurt. I've never experienced this I'm 22 and really worried it won't go away. Answers appreciated.
Everything will go back to normal but it takes at least a year to get out of your system. I too was dry and also developed very bad wrinkles around my mouth due to the dry skin, although my skin is improving everyday, i have now developed Actinic Cheititis on my bottom lip which is due to the Accutane, I will never take this drug again and it never got rid of my acne, I am back to what i use to be. So hold on in-there and the oil will come back but it takes time.
Thanks for posting a positive experience. I've been off Accutane for about 6 months now and I am still experiencing vaginal dryess and loss of sex drive (though its gotten a little better now). Hope I can enjoy sex again soon like I used to. :)
I know exactly how you feel, I used to get wet all the time before accutane. over 2 years later, I still cannot get wet. I don't feel like a woman. I used to leave literally puddles on sheets during sex. Now, it's impossible for me to get wet. I have to use lube and I hate it. I don't feel like a woman. I am so depressed about it. I've been looking online for years to see if there are things to help...I can't find anything except lube. I want to go back to how I was. Accutane fixed my skin, but ruined my self-esteem in a new way, I don't feel like a woman. I am 21 and should not feel like a dried up old lady. I want relationships but my dryness is the reason why many have ended.....anyone know what can help. I have been so depressed. I wish I never took this stupid medicine.
I am having this same side effect... I am 3-4 months in and on a 20mg dosage... everything I am reading is absolutely terrifying me. I spoke to my dermatologist and sought opinions from 2 other dermatologists and all 3 have said that vaginal dryness does occur, however; will eventually resolve. My Dr. basically told me to continue with the treatment, however; after reading this I am absolutely anxious and hopeless that I may have caused permanent damage to my body and to my sex life. Has anyone had any positive changes in the past few months??
What dosage where you on? I am currently in treatment and am having awful vaginal dryness but my doctor assured me my body would return to normal a few months post treatment... after reading this reviews I'm not so sure anymore and I am absolutely terrified of the damage I may be doing to my body. I just started my 4th month... do you think at this point the damage is irreversible?
I would say they are. I was on it when I was 14 or 15 and am now almost 28 and have vaginal dryness, lack of libido, high cholesterol, very dry face, joint problems, and more. I didn't do my research before going on as I was a naïve teenager that didn't want embarrassing Acne. At one point, a few years after I was off it I got stomach ulcers and they said it was from the Accutane. I am a very healthy individual that exercises and eats somewhat healthy. I can contribute all of these problems to Accutane. I did not become sexually active until after I was off the medication so I really don't have a comparison for how enjoyable sex can be. I can tell you, I don't really enjoy it because of the dryness and lack of excitement and I really wonder if that is due to the long-term effects of Accutane causing the dryness and libido problems. If I hear anyone in the future bring up going on this medication, I will steer them clear because it has caused nothing but problems. Keep in mind, my acne also came back so all of that crap for nothing. GOOD LUCK! Hopefully things get better for you.
look at my post that I just posted to this forum. I don't want to scare you, but I took it over 10 years ago and still have the problem. I thought it was just me, but after doing research I found out it's a long term side effect of the horrendous drug.
I am reading this as I research about accurate for my daughter. I am in my sixties and have experienced many of these problems with dryness and painful intercourse after menopause. My gynecologist put me on estradiol (estrogen tablet inserted into the vagina) and an estrogen cream applied locally at the opening. I do this twice a week and it took care of all of these symptoms. Hope this might be away to help some of you who are experiencing this as a side effect.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.